Missouri, 2018

Tornado and Flash Flooding in Missouri, June 26, 2018

June 26, 2018 · NWS SGF · 51 events in 20 counties and zones

Severe thunderstorms produced widespread wind damage across southeastern Kansas the Missouri Ozarks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
$20,000
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms produced widespread wind damage across southeastern Kansas the Missouri Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 25, 10:48 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 25, 10:48 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1148 PM CDT Mon Jun 25 2018

.UPDATE...
Issued at 647 PM CDT Mon Jun 25 2018

The potential for storms and severe weather through the evening
continues to decrease. The axis of instability and low level
convergence has shifted east. Thunderstorm development could take
place overnight as the upper low tracks slowly east and a low
level jet develops. Best chance of storm development overnight
appears to be across south central Missouri.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 122 PM CDT Mon Jun 25 2018

A residual boundary from the MCS that moved across the plains last
night was moving across the Ozarks this afternoon. The latest
satellite images were showing cumulus beginning to develop near this
boundary along the Highway 65 corridor.

The daytime heating through early this afternoon ahead of the
boundary has allowed CAPE values to climb into the 2000-3000j/kg
range across the eastern Ozarks. CAMS models have been indicating
storm development across the eastern Ozarks starting around 19z.
While shear is limited and unidirectional, there will still be a
potential for strong to severe storm development this afternoon
into this evening. Current thoughts are for strong damaging winds
and significant lightning to be the primary concerns though hail
up to quarter size will also be possible.

The convection this afternoon will move quickly east allowing the
atmosphere to recharge this evening. The continuing southwesterly
flow and ample Gulf moisture will provide continued fuel for
storms to redevelop tonight into Tuesday morning. The convection
that models develop tonight may linger across the region which
would bring a potential low end flooding concern. The rather dry
conditions over the region will aid in limiting the potential for
flooding concerns. However, if storms begin training, some
locations could see flooding.

The southwesterly flow will continue into Tuesday with additional
strong to severe storms expected through the day. At least one
model develops a squall line and moves it through the region
Tuesday afternoon. Forecast instability near 3000j/kg, residual
boundary from today's convection and a potential lingering low
level jet would all contribute to strong to severe storms.

.LONG TERM...(Tuesday Night through Monday)
Issued at 122 PM CDT Mon Jun 25 2018

Lingering storms will diminish through Tuesday night thanks to an
upper level ridge that begins to move east across the Plains and
into the Ozarks region by Wednesday.

With the ridge in place over the center of the country and a warm
moist airmass over the area, temperatures will start their climb
into the 90s. With afternoon highs expected in the lower to
middle 90s Wednesday through Friday, heat index values will climb
to between 100 and 110 for the latter half of the week and into
the weekend.

Heat headlines will be needed for Wednesday and likely into
Saturday. This will be from the combination of the heat and the
high humidity from the rainfall of the past few days.

The next chance for rain and possibly a slightly cooler airmass
should arrive Sunday into Monday next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1145 PM CDT Mon Jun 25 2018

For the 06z TAFS, some convection may affect the SGF/BBG terminals
from the onset through the first few hours with another round
possible later in the morning. Outside of the convection we can
expect VFR conditions with brief MVFR/IFR conditions within the
convection. Afternoon convection may be a bit further east of the
terminals and will hold off for now on any mention.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Foster
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 7:40 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
840 PM CDT Mon Jun 25 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
840 PM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.

DISCUSSION...

Isolated to scattered thunderstorms are expected to develop across
far southern Missouri into the eastern Ozarks late tonight into
early Tuesday morning. The greatest coverage of storms will be
southeast of a Cassville to Salem line. Locally strong to severe
storms capable of producing hail to the size of nickels and wind
gusts to 50 mph will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms may be ongoing Tuesday morning across
portions of the outlook area. Additional thunderstorms will occur
Tuesday evening and overnight as a complex of storms moves in
from the north. Some storms may be severe with large hail and
damaging winds. A risk for localized flash flooding may also
develop Tuesday night.

Heat indicies will climb back into the 90s to near 100 Tuesday
and between 100 and 109 degrees, Wednesday through Saturday
across the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 25, 8:59 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
959 PM CDT MON JUN 25 2018

MOZ105-260345-
Ozark MO-
959 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 1045
PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 12 miles northeast of Bull Shoals, moving northeast
at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Norfork Lake...
Gainesville...                    Bakersfield...
Pontiac...                        Hardenville...
Brixey...                         Sycamore...
Tecumseh...                       Dora...
Zanoni...                         Udall...

LAT...LON 3651 9269 3680 9235 3679 9212 3675 9211
      3650 9213
TIME...MOT...LOC 0259Z 239DEG 49KT 3654 9250

Foster
Special weather statement, Jun 25, 9:28 PM CST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
1028 PM CDT MON JUN 25 2018

MOZ090-094-260415-
Greene MO-Lawrence MO-
1028 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND GREENE
COUNTIES UNTIL 1115 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Springfield...                    Republic...
Battlefield...                    Willard...
Strafford...                      Ash Grove...
Fair Grove...                     Brookline...
Halltown...                       Chesapeake...
Sacville...                       Glidewell...
Ebenezer...                       Bassville...
Turners...                        Bois D'arc...
Cave Springs...                   Galloway...

This includes Interstate 44 between mile markers 50 and 90.

LAT...LON 3720 9376 3742 9341 3741 9308 3713 9306
      3710 9337 3710 9360 3708 9374
TIME...MOT...LOC 0327Z 239DEG 48KT 3721 9356

Foster
Special weather statement, Jun 25, 11:03 PM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
1203 AM CDT TUE JUN 26 2018

MOZ069-080-081-260545-
Dallas MO-Camden MO-Laclede MO-
1203 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 1245 AM
CDT...

At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Buffalo, moving northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lebanon...                        Bennett Spring State Park...
Richland...                       Stoutland...
Bennett Springs...                Windyville...
Eldridge...                       Plad...
Sleeper...

This includes Interstate 44 between mile markers 130 and 143.

LAT...LON 3764 9292 3777 9302 3790 9284 3789 9241
      3772 9241
TIME...MOT...LOC 0503Z 231DEG 40KT 3774 9289

Foster
Special weather statement, Jun 26, 12:40 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
140 AM CDT TUE JUN 26 2018

MOZ069-070-081-260730-
Camden MO-Laclede MO-Pulaski MO-
140 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE...PULASKI
AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 230 AM CDT...

At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richland, or 13 miles northeast of Lebanon, moving northeast at 30
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Fort Leonard Wood...     Waynesville...
St. Robert...                     Richland...
Dixon...                          Crocker...
Stoutland...                      Laquey...
Devil's Elbow...                  Swedeborg...
Ozark Springs...                  Wet Glaize...

This includes Interstate 44 between mile markers 137 and 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.

&&

LAT...LON 3801 9202 3796 9202 3783 9203 3770 9253
      3786 9262 3802 9240
TIME...MOT...LOC 0640Z 238DEG 27KT 3782 9249

Griffin

The radar

The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 06:54 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind, 4 hail, 2 flash flood, 1 tornado, 1 flood, 1 heavy rain. Local standard time, as filed.

Hail, Pulaski

When
June 26, 12:52 AM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
37.860, -92.400

Quarter size hail was reported by the public. Time was estimated via radar.

Thunderstorm Wind, Pulaski

When
June 26, 1:00 AM CST
Where
Pulaski County, 1.29 mi ESE of Richland Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.860, -92.380

Four large trees were snapped above the ground.

Thunderstorm Wind, Greene

When
June 26, 2:30 AM CST
Where
Greene County, 2.97 mi SSE of Hickory Barren
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.310, -93.210

The public reported several large trees were uprooted around Fellows Lake.

Thunderstorm Wind, Webster

When
June 26, 2:50 AM CST
Where
Webster County, 2.6 mi ENE of North View Hill
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.320, -92.980

Several limbs of 4 inches or greater were blown down.

Hail, Phelps

When
June 26, 12:10 PM CST
Where
Phelps County, 0.69 mi N of Edgar Spgs
Measured
1.75 in hail
Reported by
Public
Coordinates
37.710, -91.870

Golf ball size hail was reported by the public but no damage was reported. Time was estimated via radar.

Hail, Phelps

When
June 26, 12:45 PM CST
Where
Phelps County, 2.82 mi N of Blooming Rose
Measured
1 in hail
Reported by
Public
Coordinates
37.660, -91.990

Quarter size hail was reported by the public. Time was estimated via radar.

Flash Flood, Benton

When
June 26, 1:50 PM CST to 7:30 PM CST
Where
Benton County, 3.22 mi SSE of Cole Camp to 3.5 mi SSE of Cole Camp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.428, -93.173

Debris and water were reported over the road on Highway B along Williams Creek. Time was estimated by radar.

Flash Flood, Morgan

When
June 26, 2:00 PM CST to 6:00 PM CST
Where
Morgan County, 1.08 mi E of Florence to 0.99 mi E of Florence
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.580, -92.960

Route BB was closed due to flash flooding of swollen creek bed.

Thunderstorm Wind, Vernon

When
June 26, 2:15 PM CST
Where
Vernon County, 1.09 mi E of Walker
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.900, -94.230

A power pole and line were pushed over north of Walker and a large cedar tree was blown over in the Fairhaven area. The time was estimated based on radar.

Tornado, St. Clair

When
June 26, 2:30 PM CST to 2:35 PM CST
Where
St. Clair County, 2.39 mi S of Chalk Level to 2.58 mi ESE of Chalk Level
Rating
EF1
Path length
2.48 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
38.065, -93.822

A National Weather Service storm survey revealed that an EF-1 tornado touched down 5 miles west of Osceola and tracked east 2.4 miles for around 5 minutes before lifting 3 miles north northwest of Osceola. The maximum path width was 200 yards.

Thunderstorm Wind, St. Clair

When
June 26, 2:30 PM CST
Where
St. Clair County, 0.54 mi E of Osceola
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.050, -93.690

Several large trees were snapped and power lines were downed half a mile north of the downtown square.

Thunderstorm Wind, Benton

When
June 26, 2:50 PM CST
Where
Benton County, 0.85 mi NNE of Whitakerville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.230, -93.361

A large tree was uprooted and others were snapped south of Warsaw on Barclay Loop near Gatliff Lake. The time was estimated via radar.

Thunderstorm Wind, Polk

When
June 26, 2:50 PM CST
Where
Polk County, 0.55 mi E of Humansville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
37.800, -93.570

A tree was blown over onto the Mayors home causing minor damage.

Thunderstorm Wind, Benton

When
June 26, 2:50 PM CST
Where
Benton County, 0.81 mi W of Whitakerville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.220, -93.385

Trees were uprooted and several large limbs were reported down on Cold Springs Avenue.

Thunderstorm Wind, Jasper

When
June 26, 2:51 PM CST
Where
Jasper County, 0.55 mi E of Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
37.170, -94.310

Four power poles were reported snapped. The time was based on radar.

Thunderstorm Wind, St. Clair

When
June 26, 2:52 PM CST
Where
St. Clair County, 0.88 mi NE of Collins
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.890, -93.620

Large limbs greater than six inches broke off a tree. Report was received via social media.

Thunderstorm Wind, Benton

When
June 26, 2:55 PM CST
Where
Benton County, 1.38 mi N of Dell Jct
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
38.200, -93.320

A PROCOM tower was blown over by high winds on Wildcat Drive.

Thunderstorm Wind, Hickory

When
June 26, 3:00 PM CST
Where
Hickory County, 3.34 mi ESE of Jordan
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.020, -93.090

Several large tree limbs were reported down.

Thunderstorm Wind, Newton

When
June 26, 3:12 PM CST
Where
Newton County, 0.69 mi S of Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.860, -94.370

Two large trees and several power lines were downed by high winds.

Flood, Newton

When
June 26, 3:20 PM CST to 5:30 PM CST
Where
Newton County, 0.97 mi WSW of Neosho to 2.07 mi NNE of Neosho
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.864, -94.386

Localized urban flooding was reported in the city of Neosho.

Thunderstorm Wind, Lawrence

When
June 26, 3:29 PM CST
Where
Lawrence County, 2.3 mi ESE of Mt Vernon
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
37.087, -93.792

A large tree fell on a vehicle near Highway 39 and County Road 2130 south of Mount Vernon.

Thunderstorm Wind, McDonald

When
June 26, 3:29 PM CST
Where
McDonald County, 1.77 mi NE of Saratoga
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.550, -94.530

A large sixteen inch diameter tree fell on Highway 90 about three miles west of Noel.

Thunderstorm Wind, McDonald

When
June 26, 3:32 PM CST
Where
McDonald County, 0.55 mi W of Pineville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.600, -94.390

A large eight inch diameter tree fell on Jesse James Road blocking traffic.

Heavy Rain, Benton

When
June 26, 3:37 PM CST
Where
Benton County, 0.69 mi S of Cole Camp
Reported by
COOP Observer
Coordinates
38.460, -93.200

The COOP observer reported receiving 2.46 inches of rainfall between 7am and 3pm.

Thunderstorm Wind, Pulaski

When
June 26, 3:38 PM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.860, -92.400

Several trees were blown over.

Thunderstorm Wind, Greene

When
June 26, 3:41 PM CST
Where
Greene County, 3.02 mi NE of Plano
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.210, -93.580

A trained weather spotter reported a large 27 inch diameter tree down at the intersection of Farm Road 136 and Highway F.

Thunderstorm Wind, Greene

When
June 26, 3:41 PM CST
Where
Greene County, 3.57 mi NE of Plano to 2.61 mi NE of Plano
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.222, -93.582

Large trees with diameters in excess of 2 feet were reported down at Farm Road 128 and F highway and Farm Roads 25 and 136.

Thunderstorm Wind, McDonald

When
June 26, 3:41 PM CST
Where
McDonald County, 0.69 mi N of South West City
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.530, -94.600

Several power lines were reported down.

Thunderstorm Wind, Greene

When
June 26, 3:43 PM CST
Where
Greene County, 2.19 mi NE of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.274, -93.494

A large 6 inch diameter tree limb was downed on north Farm Road 71.

Hail, Pulaski

When
June 26, 3:44 PM CST
Where
Pulaski County, Laquey
Measured
0.75 in hail
Reported by
Public
Coordinates
37.770, -92.300

Penny size hail was reported by the public via social media. Time was estimated via radar.

Thunderstorm Wind, Laclede

When
June 26, 3:44 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.680, -92.660

Several large branches were blown down. The report was receive via social media.

Thunderstorm Wind, Greene

When
June 26, 3:47 PM CST
Where
Greene County, 1.3 mi WSW of (Sgf)springfield Arp
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
37.240, -93.400

The automated surface observation system measured a 67 mph wind gust at the Springfield/Branson Airport.

Thunderstorm Wind, Pulaski

When
June 26, 3:47 PM CST
Where
Pulaski County, 0.69 mi S of St Robert
Measured
60 kt (69 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.810, -92.230

Several Large trees were reported down.

Thunderstorm Wind, Greene

When
June 26, 3:55 PM CST
Where
Greene County, 3.02 mi NW of Ebenezer
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.360, -93.360

Some limbs were blown down by high winds.

Thunderstorm Wind, Greene

When
June 26, 3:56 PM CST
Where
Greene County, 1.05 mi NNW of Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.213, -93.310

A power line was downed in the 1300 block of west Phelps Street.

Thunderstorm Wind, Polk

When
June 26, 3:56 PM CST
Where
Polk County, 0.98 mi NE of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.480, -93.268

Several large dog pens and a carport were damaged in the 5200 block of Highway H.

Thunderstorm Wind, Greene

When
June 26, 4:00 PM CST
Where
Greene County, 1.49 mi NNE of Sgf Downtown Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.240, -93.220

Several large signs were blown over.

Thunderstorm Wind, Greene

When
June 26, 4:00 PM CST
Where
Greene County, 1.15 mi NNE of Springfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.216, -93.294

A carport was blown over and damaged near the intersections of north Campbell Avenue and Chestnut Expressway.

Thunderstorm Wind, Greene

When
June 26, 4:00 PM CST
Where
Greene County, 1.72 mi NW of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.219, -93.320

A large tree was reported down on west Nichols Street.

Thunderstorm Wind, Greene

When
June 26, 4:00 PM CST
Where
Greene County, 1.49 mi NNE of Sgf Downtown Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.240, -93.220

Several large signs were blown over.

Thunderstorm Wind, Stone

When
June 26, 4:31 PM CST
Where
Stone County, 5.77 mi SSE of Notch
Measured
51 kt (59 mph) measured gust
Reported by
Public
Coordinates
36.590, -93.320

A weather instrument from a boat on Table Rock Lake measured a 59 mph wind gust.

Thunderstorm Wind, Taney

When
June 26, 4:35 PM CST
Where
Taney County, 2.98 mi NNW of Branson
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
36.690, -93.240

A weather instrument at the Branson RecPlex measured a 60 mph wind gust.

Thunderstorm Wind, Taney

When
June 26, 4:35 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.640, -93.220

Numerous large tree limbs were reported down.

Thunderstorm Wind, Laclede

When
June 26, 4:45 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.680, -92.660

Several trees were downed in the city limits.

Thunderstorm Wind, Greene

When
June 26, 4:50 PM CST
Where
Greene County, 0.55 mi E of Republic
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.120, -93.470

Several trees were snapped off in Republic. The report was received via on social media.

Thunderstorm Wind, Wright

When
June 26, 4:50 PM CST
Where
Wright County, 0.88 mi SW of Mansfield
Measured
52 kt (60 mph) estimated gust
Crop damage
$20,000
Reported by
Law Enforcement
Coordinates
37.110, -92.590

A portion of the roof at the Mansfield Building Supply Company was damaged by high winds. The time was estimated by radar.

Thunderstorm Wind, Douglas

When
June 26, 5:05 PM CST
Where
Douglas County, 0.55 mi W of Ava Muni Meml Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.970, -92.690

A tree fell on a house on west Highway 14 just outside the city limits in Ava.

Thunderstorm Wind, Douglas

When
June 26, 5:37 PM CST
Where
Douglas County, 0.69 mi S of Topaz
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.940, -92.220

Four large trees were downed by high winds near County Road 270 about a mile and a half south of Highway EE. The time was based on radar.

Thunderstorm Wind, Howell

When
June 26, 5:37 PM CST
Where
Howell County, 3.63 mi NNE of South Fork
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.680, -91.950

Two maple trees lost sizable branches due to high winds.

Thunderstorm Wind, Douglas

When
June 26, 5:40 PM CST
Where
Douglas County, 1.3 mi ENE of Vanzant
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.980, -92.300

Several large trees were blown down around the city of Vanzant.

Thunderstorm Wind, Howell

When
June 26, 6:10 PM CST
Where
Howell County, 2.07 mi N of White Church
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.880, -91.780

Several large limbs three to four inches in diameter and about three feet long were reported down on Highway 17 about nine miles from Mountain View.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyThe tornado archive for Missouri, 2018Warnings in Missouri, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769471, 770141, 770143, 770144, 769472, 769473, 770114, 770119, 770145, 770124, 770146, 770149, 770151, 770185, 770152, 770154, 770188, 770191, 770202, 770116, 770205, 770207, 770209, 769483, 770223, 770225, 770230, 770231, 770232, 769474, 770234, 769479, 770235, 770239, 770245, 770246, 770236, 770249, 770250, 770255, and more.